| Model Number |
OM-8850 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/19/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery the speedstitch needle was damaged at the end and would not pass the suture.The procedure was completed with a delay of under 30 min and a backup device was available.No injury to the patient was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The device reported, used in treatment, was returned for evaluation.A review of manufacturing records for the reported lot number 2048575 found non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review has found related failures.A review of the product/print specifications found material discrepancy used during manufacturing.Visual evaluation shows a defective needle.The distal tip of the needle is deformed and can't hold a suture.The factor related to the design or manufacture of the device that lead to the failure reported include, but are not limited to: (1) supplier related issue - failed to provide material that meet specification.The failure is being assessed for recommended actions and further evaluation regarding supplier controls are currently in progress.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.